MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG UP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG UP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210425
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Codes No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during meniscus repair procedure, when the out of box was opened, the sterilization pack seal of the accu-pass 45-degree did not close from the first.The device was used on the patient.A backup device was available to complete the procedure with no delay or patient injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2: additional information: h6: health effect - clinical and impact code.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an analysis of the customer provided images found a device refencing a part number 7210425 and lot 50745677.Matching the reported one.The black monofilament seems to be all around the pouch.The pouch seem to be open, from the top and there's a hole from the left side.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging procedure, found that the operator should place the device inside the pouch and inspect seal, set up verification in the boxing area and then, the sealed pouch should be placed with the ifu and patient label inside the carton before closing it.The root cause of the reported event could not be determined since findings can not lead to a clear cause of the reported event factors that could have contributed to the reported event include rough handling during transport or storage, or exposure of the packaging to excessive heat.The investigation findings were escalated to the manufacturing team, and it was determined that this type of punctured would suggest rough handling of the shipment and not a root cause that would impact other product lots.No containment or corrective actions are required at this time.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an analysis of the customer provided images found a device refencing a part number 7210425 and lot 50745677.Matching the reported one.The black monofilament seems to be all around the pouch.The pouch seem to be open, from the top and there's a hole from the left side.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging procedure, found that the operator should place the device inside the pouch and inspect seal, set up verification in the boxing area and then, the sealed pouch should be placed with the ifu and patient label inside the carton before closing it.The root cause of the reported event could not be determined since findings can not lead to a clear cause of the reported event.Factors that could have contributed to the reported event include rough handling during transport or storage, or exposure of the packaging to excessive heat.The investigation findings were escalated to the manufacturing team, and it was determined that this type of punctured would suggest rough handling of the shipment and not a root cause that would impact other product lots.No containment or corrective actions are required at this time.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG UP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10865731
Report Number1219602-2020-01867
Device Sequence Number2799488
Product Code LXH
UDI-Device Identifier03596010534460
UDI-Public03596010534460
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model Number7210425
Device Catalogue Number7210425
Device Lot Number50745677
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer06/14/2024
07/16/2024
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date06/17/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown